Volume 10, issue 3 (2010)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Chimneys, leopard spots and the identities of Basmajian and Bridgeman

Danny Calegari

Algebraic & Geometric Topology 10 (2010) 1857–1863
Abstract

We give a simple geometric argument to derive in a common manner orthospectrum identities of Basmajian and Bridgeman. Our method also considerably simplifies the determination of the summands in these identities. For example, for every odd integer n, there is a rational function qn of degree 2(n 2) so that if M is a compact hyperbolic manifold of dimension n with totally geodesic boundary S, there is an identity χ(S) = iqn(eli) where the sum is taken over the orthospectrum of M. When n = 3, this has the explicit form i1(e2li 1) = χ(S)4.

Keywords
orthospectrum, identity, chimney, leopard spot, dilogarithm
Mathematical Subject Classification 2000
Primary: 57M50
Secondary: 11J06
References
Publication
Received: 26 May 2010
Revised: 26 July 2010
Accepted: 28 July 2010
Published: 3 September 2010
Authors
Danny Calegari
Department of Mathematics
Caltech
Pasadena CA, 91125
http://www.its.caltech.edu/~dannyc